Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 16, NWS Cheyenne, WY

June 3, 2001Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 3, 2001, 11:14 PM MDT for Laramie County, Wyoming. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 3, 2001, 11:14 PM MDT (05:14 UTC)
Expired
Jun 4, 2001, 12:00 AM MDT
In force
46 min
Issued by
NWS Cheyenne, WY
Area
Whole counties

County Laramie County, WY

What was reported inside it

TimeReportWhereRemark
Jun 3, 11:40 PM MDTHail 0.75Cheyenne, WY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 5.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2001-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2077 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2001-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2077 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
2.4
Supercell composite
17.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

312 
WUUS55 KCYS 040516
SVRCYS
WYC021-040600-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1114 PM MDT SUN JUN 3 2001

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LARAMIE COUNTY IN SOUTHEAST WYOMING
  THIS INCLUDES THE CITY OF CHEYENNE

* UNTIL 1200 AM MDT

* AT 1115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF WARREN AF BASE...OR ABOUT
  15 MILES WEST OF CHEYENNE...MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE NORTH CHEYENNE

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CHEYENNE.

$$
JK
WCJIN-WYSE

LAT...LON 4112 10520 4097 10507 4116 10465 4134 10482

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:15 PM MDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 3, 9:15 PM MDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
915 PM MDT SUN JUN 3 2001

S/WV ENERGY WL CONT TO ROTATE ARND UPR LOW OVER NW WYOMING OVERNIGHT
PRODUCING SCT SHWRS ACRS THE FA.  PCPN WL BE AIDED BY LFQ OF 100KT
H3 JET ROUNDING THE BASE OF THE UPR TROF.  SOME ELEVATED INSTABILITY
REMAINS OVERNIGHT...SO WL KEEP TSTM MENTION IN THE ZONES.  DENSE FOG
HAS DVLPD IN FAVORABLE UPSLOPE AREAS OF SOUTHEAST WYOMING THIS
EVENING.  W/ AXIS OF HIGH H8 DWPTS REMAINING OVR FAR SE CORNER OF WY
OVERNIGHT...SEE NO REASON WHY CONDS SHOULD CHANGE MUCH.  BECAUSE OF
ITS LOCALIZED NATURE...I WL NOT ISSUE A DENSE FOG ADVISORY ATTM.  I
WL HIGHLIGHT LOCALIZED DENSE FOG IN THE ZONES.
X
I WL TWEAK LOW TEMPS UP A FEW DEGF IN SOME AREAS GIVEN HIGHER DWPTS.

.CYS...
WY...NONE.
NE...NONE.

JK

Nearby

Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.